Childhood Diseases

Posted by: Angela | 2010-10-25


Unexplained Rash

Hi Doc,
I have a 7.5 month old girl. She has just been on Orelox for an ear infection and after about 3 days on antibiotics she developed a rash on perdominantly her forehead, under her hairline and behind her ear. The rash looks like red spots with a raised smooth top that are predominately on one side of the face although some spots on the other side, there are also not that many, approx 15 in total. The antibiotics last dose was Saturday and today (monday) her spots are much better. Could this be an allergy to the antibiotics? and if so would it develop after a number of doses or would an antibiotic allergy be immediate. She is on Nan2 with no problems. She has been having wheat based cereal for the last 2 wks with no problems and have given her some yoghurt a week ago, so don''t think it is a food allergy. This is a mystery so was wondering about if it could be an allergy to the antibiotic?
Thanks, have a good day!

Expert's Reply



This is not an allergy at all but your baby has just had Roseola or baby measles. She had a viral infection all along leading up to the appearance of the rash.Your description of her rash is really good and it is typical of Roseola.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.